Advanced Search
MyIDEAS: Login

Majority voting and the single-crossing property when voters belong to separate groups

Contents:

Author Info

  • De Donder, Philippe

Abstract

We provide conditions under which a Condorcet winner exists when voters are exogenously distributed in groups, with preferences satisfying the single-crossing property separately inside each group. We also show that the majority voting social preference is acyclic.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/pii/S0165176513000086
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Economics Letters.

Volume (Year): 118 (2013)
Issue (Month): 3 ()
Pages: 523-525

as in new window
Handle: RePEc:eee:ecolet:v:118:y:2013:i:3:p:523-525

Contact details of provider:
Web page: http://www.elsevier.com/locate/ecolet

Related research

Keywords: Spence–Mirrlees condition; Unidimensional policy space; Median voter; Anchors;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Milgrom, P. & Shannon, C., 1991. "Monotone Comparative Statics," Papers 11, Stanford - Institute for Thoretical Economics.
  2. De Donder, Philippe, 2010. "Majority Voting and the Single Crossing Property when Voters Belong to Separate Groupes The Role of the Continuity and Strict Monotonicity Assumptions," IDEI Working Papers 693, Institut d'Économie Industrielle (IDEI), Toulouse, revised Jan 2012.
  3. Gans, Joshua S. & Smart, Michael, 1996. "Majority voting with single-crossing preferences," Journal of Public Economics, Elsevier, vol. 59(2), pages 219-237, February.
  4. Roberts, Kevin W. S., 1977. "Voting over income tax schedules," Journal of Public Economics, Elsevier, vol. 8(3), pages 329-340, December.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:118:y:2013:i:3:p:523-525. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.